Existence, Uniqueness, and Exponential Boundedness of Global Solutions to Delay Fractional Differential Equations

  • N. D. Cong
  • H. T. TuanEmail author


In this paper, using properties of Mittag–Leffler functions, a weighted norm, and the Banach fixed point theorem, we establish a rigorous theorem on the existence and uniqueness of global solutions to delay fractional differential equations under a mild Lipschitz condition. Then, we provide a sufficient condition which guarantees these solutions to be exponentially bounded. Our theorems fill the gaps and also strengthen results in some existing papers.


Fractional differential equations delay differential equations with fractional derivatives existence and uniqueness growth and boundedness 

Mathematics Subject Classification

26A33 34A08 34A12 34K12 


  1. 1.
    Bechohra, M., Henderson, J., Ntouyas, S.K., Ouahab, A.: Existence results for fractional order functional differential equations with infinite delay. J. Math. Anal. Appl. 338, 1340–1350 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Cermak, J., Hornicek, J., Kisela, T.: Stability regions for fractional differential systems with a time delay. Commun. Nonlinear Sci. Numer. Simulat. 31, 108–123 (2016)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Krol, K.: Asymptotic properties of fractional delay differential equations. Appl. Math. Comput. 218, 1515–1532 (2011)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Lakshmikantham, V.: Theory of fractional functional differential equations. Nonlinear Anal. 69, 3337–3343 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Thanh, N.T., Trinh, H., Phat, V.N.: Stability analysis of fractional differential time-delay equations. IET Control Theory Appl. doi: 10.1049/iet-cta.2016.1107
  6. 6.
    Hale, J., Lunel, S.V.: Introduction to Functional Differential Equations. Applied Mathematical Sciences, vol. 99. Springer, New York (1993)Google Scholar
  7. 7.
    Abbas, S.: Existence of solutions to fractional order ordinary and delay differential equations and applications. Electron. J. Differ. Equ. 2011(9), 1–11 (2011)MathSciNetGoogle Scholar
  8. 8.
    Jalilian, Y., Jalilian, R.: Existence of solution for delay fractional differential equations. Mediterr. J. Math. 20, 1731–1747 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Yang, Z., Cao, J.: Initial value problems for arbitrary order fractional equations with delay. Commun. Nonlinear Sci. Numer. Simul. 18, 2993–3005 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Wang, F., Chen, D., Zhang, X., Wu, Y.: The existence and uniqueness theorem of the solution to a class of nonlinear fractional order system with time delay. Appl. Math. Lett. 53, 45–51 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Bhalekar, S.B.: Stability analysis of a class of fractional delay differential equations. Pramana J. Phys. 81(2), 215–224 (2013)CrossRefGoogle Scholar
  12. 12.
    Bhalekar, S.B.: Stability and bifurcation analysis of a generalized scalar delay differential equation. Chaos 26, 084306 (2016). doi: 10.1063/1.4958923 MathSciNetCrossRefGoogle Scholar
  13. 13.
    Nirmala, R.J., Balachandran, K., Rodriguez-Germa, L., Trujillo, J.: Controllability of nonlinear fractional delay dynamical systems. Rep. Math. Phys. 77(1), 87–104 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Diethelm, K.: The Analysis of Fractional Differential Equations. An Application—Oriented Exposition Using Differential Operators of Caputo Type. Lecture Notes in Mathematics, vol. 2004. Springer, Berlin (2010)Google Scholar
  15. 15.
    Tisdell, C.: On the application of sequential and fixed-point methods to fractional differential equations of arbitrary order. J. Integral Equ. Appl. 24(2), 283–319 (2012)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Institute of MathematicsVietnam Academy of Science and TechnologyHanoiVietnam

Personalised recommendations